question-icon

What causes recurring headache post infusion of Simponi aria?

default
Posted on Fri, 20 May 2016
Question: I've had on and off head pain on the top of my head and on and off ear ache for about ten days now. These symtoms did start after I received my first infusion of Simponi XXXXXXX for my Rheumatoid Arthritis (on the same day). I am, however prone to sinus infections. I would appreciate any input. Thank you. XXXXXXX
doctor
Answered by Dr. Shafi Ullah Khan (1 hour later)
Brief Answer:
Sinus infection may or may not be due to simponi XXXXXXX

Detailed Answer:
Thank you for asking

I read your question and i understand your concern. Your symptoms of headache, ear pain starting after simponi XXXXXXX (golimumab) is likely an adverse effect of the injection as 15 % of people get upper respiratory tract and most of them involve sinuses and ear aches. Although it may not be the only entity for that.

No matter what caused this sinusitis, treatment remains the same which is over the counter decongestants, nasal corticosteroids, painkillers like advil or tylenol and antibiotics if fever . Apart from it home remedies like plenty of rest, fluids intake, keeping the air humid and moist, keeping the sinuses moist, rinsing out the sinuses and keeping the head side of the bed elevated helps in relief of symptoms.
Nutshell, supportivare care is all you need and nothing to worry about, These symptoms will resolve in a week or two. I hope it helps. Take good care of yourself and don't forget to close the discussion please.
Regards
Khan
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
Answered by
Dr.
Dr. Shafi Ullah Khan

General & Family Physician

Practicing since :2012

Answered : 3613 Questions

premium_optimized

The User accepted the expert's answer

Share on
What causes recurring headache post infusion of Simponi aria?

Brief Answer: Sinus infection may or may not be due to simponi XXXXXXX Detailed Answer: Thank you for asking I read your question and i understand your concern. Your symptoms of headache, ear pain starting after simponi XXXXXXX (golimumab) is likely an adverse effect of the injection as 15 % of people get upper respiratory tract and most of them involve sinuses and ear aches. Although it may not be the only entity for that. No matter what caused this sinusitis, treatment remains the same which is over the counter decongestants, nasal corticosteroids, painkillers like advil or tylenol and antibiotics if fever . Apart from it home remedies like plenty of rest, fluids intake, keeping the air humid and moist, keeping the sinuses moist, rinsing out the sinuses and keeping the head side of the bed elevated helps in relief of symptoms. Nutshell, supportivare care is all you need and nothing to worry about, These symptoms will resolve in a week or two. I hope it helps. Take good care of yourself and don't forget to close the discussion please. Regards Khan